Skip to Content

What are the side effects of Molly?

Medically reviewed by Drugs.com Last updated on Dec 3, 2018.

Official Answer

by Drugs.com

Common side effects of Molly include jaw clenching, insomnia, irritability and anxiety, sweating, thirst, nausea, and increased heart rate.

Molly is methylenedioxymethamphetamine, more commonly known as MDMA. It is the active ingredient of the party drug Ecstasy. Molly is said to contain pure MDMA whereas Ecstasy frequently combines MDMA with other, potentially more dangerous drugs such as speed, ketamine, or sometimes LSD.

Side effects of Molly are related to either the MDMA itself, how the MDMA makes you behave, and other ingredients that may be included that you don’t know about (many tablets and powders purported to be MDMA are fake or adulterated with other drugs).

Related to MDMA

  • Anxiety
  • Brooding or rumination
  • Concentration difficulties
  • Depression once MDMA levels decline
  • Difficulty sleeping
  • Dizziness
  • Drowsiness
  • Dry mouth
  • Excessive sweating
  • Feeling cold or feeling hot
  • Forgetfulness
  • A headache
  • Heart palpitations
  • Increased risk of heat stroke
  • Impaired balance, difficulty walking, “heavy” legs, or restless legs
  • Jaw clenching, a tight jaw, or muscle spasms in the jaw
  • Loss of appetite
  • Low sodium levels (hyponatremia) which may be potentially fatal
  • Muscle aches or tension
  • Nausea
  • Rapid eye movements
  • Skin tingling
  • Thirst
  • Tremor
  • Tiredness or fatigue
  • Urge to urinate
  • Weakness.

Related to the way MDMA makes you behave

Extremely active behavior may lead to hyperthermia (high body temperatures) that can cause liver or kidney damage. A rapid drop in blood sodium levels may occur if a person becomes dehydrated and then replaces water but not salt. Symptoms may include confusion or convulsions.

Other

Although fatal overdoses with Molly are rare, some side effects can be potentially life-threatening (for example high blood pressure, loss of consciousness and seizures).

Because MDMA also increases serotonin levels, there is a risk of serotonin syndrome developing especially when MDMA is combined with other drugs that increase serotonin levels. Symptoms of serotonin syndrome include agitation, gastrointestinal effects, hallucinations, a fast heart rate, dizziness, flushing, and muscle tremor or rigidity.

Most side effects associated with MDMA are transient and diminish within as drug levels in the body wane over the next three to four days.

See MDMA for more information.

Related Medical Questions

Drug Information

Related Support Groups

Hide